Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 133, NWS Jackson, MS

August 29, 2005Kemper County, Neshoba County, Mississippi

NWS Jackson, MS issued this tornado warning at Aug 29, 2005, 12:29 PM CDT for Kemper County, Neshoba County, Mississippi. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2005, 12:29 PM CDT (17:29 UTC)
Expired
Aug 29, 2005, 1:15 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Kemper County, MS, Neshoba County, MS

What was reported inside it

TimeReportWhereRemark
Aug 29, 12:39 PM CDTTORNADO9 Ese Tucker, MSF1 TORNADO TRAVELLED 1.5 MILES WEST NORTHWEST TO THE COUNTY LINE...DOING CONSIDERABLE DAMAGE TO TREES AND POWERLINES. PATH WIDTH OF 50 YARDS.
Aug 29, 12:41 PM CDTTORNADO7 Ese Tucker, MSCONTINUATION OF THE F1 TORNADO WHICH BEGAN IN KEMPER COUNTY AT 1239 PM. TRAVELLED AN ADDITIONAL 1.5 MILES IN NESHOBA COUNTY WITH A PATH WIDTH OF 50 YARDS...DOING CONSIDERABLE DAMAGE TO TREES AND POWERLINES.
Aug 29, 12:48 PM CDTTORNADO5 E Tucker, MSF1 TORNADO MOVED WEST NORTHWEST 4 MILES WITH A PATH WIDTH OF 150 YARDS. HEAVY TREE DAMAGE...ONE MOBILE HOME DESTOYED...ONE MOBILE HOME HAD CONSIDERABLE ROOF DAMAGE...A FEW OUTBUILDINGS DESTROYED.
Aug 29, 1:05 PM CDTTORNADO 12 Nw Philadelphia, MSBRIEF F1 TORNADO TOUCHED DOWN 2 NW OF PHILADELPHIA AND MOVED W FOR 2 MILES. NUMEROUS PINE TREES BLOWN DOWN ALONG HIGHWAY 15 AS WELL AS NUMEROUS OTHER TREES SNAPPED AND UPROOTED A FEW MILES E OF HIGHWAY 15.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 10:25 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 291729
TORJAN
MSC069-099-291815-
/O.NEW.KJAN.TO.W.0133.050829T1729Z-050829T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CDT MON AUG 29 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 115 PM CDT

* AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES SOUTH
  OF DE KALB...MOVING NORTHWEST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  PHILADELPHIA BY 105 PM CDT
  PEARL RIVER BY 115 PM CDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3257 8837 3287 8837 3293 8931 3259 8929

$$

JE
2 follow-up statements
000 
WWUS54 KJAN 291743
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CDT MON AUG 29 2005

MSC069-099-291815-
/O.CON.KJAN.TO.W.0133.000000T0000Z-050829T1815Z/
KEMPER MS-NESHOBA MS-
1241 PM CDT MON AUG 29 2005

...A TORNADO WARNING CONTINUES UNTIL 115 PM CDT FOR NESHOBA AND
KEMPER COUNTIES...

AT 1238 PM CDT...EMERGENCY MANAGEMENT REPORTED A POSSIBLE TORNADO. 
THE SEVERE THUNDERSTORM POSSIBLY CONTAINING THIS TORNADO WAS LOCATED 
6 MILES SOUTHWEST OF TUCKER...MOVING NORTHWEST AT 45 MPH.

THE STORM WILL BE NEAR...
  PEARL RIVER BY 1250 PM CDT

IN ADDITION...ADDITIONAL STORMS ARE LOCATED FROM NESHOBA TO 
BLACKWATER...ALSO MOVING NORTHWEST. THESE STORMS SHOULD BE CLOSELY 
MONITORED.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3257 8837 3287 8837 3293 8931 3259 8929

$$

JE
000 
WWUS54 KJAN 291746
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL
1246 PM CDT MON AUG 29 2005

MSC069-099-291815-
/O.CON.KJAN.TO.W.0133.000000T0000Z-050829T1815Z/
KEMPER MS-NESHOBA MS-
1246 PM CDT MON AUG 29 2005

...A TORNADO WARNING CONTINUES UNTIL 115 PM CDT FOR NESHOBA AND
KEMPER COUNTIES...

AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW STRONG INDICATIONS OF A TORNADO. THIS TORNADO WAS LOCATED 9 
MILES EAST OF TUCKER...MOVING NORTHWEST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  TUCKER BY 1255 PM CDT
  PHILADELPHIA BY 100 PM CDT
  PEARL RIVER BY 105 PM CDT

THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3257 8837 3287 8837 3293 8931 3259 8929

$$

JE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Aug 29, 9:25 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 29, 9:25 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTION...
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT MON AUG 29 2005

.DISCUSSION...DANGEROUS HURRICANE KATRINA MADE LANDFALL IN SOUTHEAST
LA...EAST OF GRAND ISLE NEAR BURAS. KATRINA IS STILL A CATEGORY 4
HURRICANE WITH SUSTAINED SFC WINDS OF 140MPH AND PRESSURE STILL AT
923MB. THERE HAVE BEEN NUMEROUS REPORTS OF TORNADOS AND WIND DAMAGE
ALREADY ACROSS SOUTHEAST LA AND COASTAL MS AND NOW APPEARING FURTHER
INLAND IN FORREST COUNTY. THE WORST IS BEGINNING TO HIT THE COAST
AND WILL MAKE ITS WAY TOWARDS MARION...LAMAR...AND FORREST COUNTY IN
THE NEXT COUPLE OF HOURS. YOU CAN EXPECT WINDS CATEGORY 2 WINDS
SUSTAINED 95-111 MPH WITH THE POTENTIAL FOR CAT 3 WINDS (>111MPH)
BUT GUSTS MAY APPROACH 120 MAYBE EVEN AS HIGH AS 130 MPH.

THIS IS A VERY SERIOUS SITUATION AS THEIR ARE REPORTS OF MAJOR
DAMAGE IN NEW ORLEANS. PEOPLE SHOULD BEGIN TO MAKE THINER WAY INTO
THE INTERIORS OF HOUSES AND BUILDINGS AND BY ALL MEANS DO NOT
VENTURE OUTSIDE TO SEE WHAT IS GOING ON AND STAY AWAY FROM WINDOWS.
THERE IS ALREADY REPORTS OF NUMEROUS TREES AND OTHER DAMAGE IN
FORREST COUNTY.

IN CENTRAL AND ESPECIALLY EASTERN MS WE CAN EXPECT CONDITIONS TO
BEGIN TO DETERIORATE IN THE NEXT FEW HOURS WITH THE WORST COMING
THIS AFTERNOON. KATRINA HAS SPED UP AND IS MOVING MAINLY NORTH AT
B/T 15 TO 16 MPH. THIS IS ACTUALLY BAD NEWS AS KATRINA WILL NOT BE
ABLE TO WEAKEN MORE BY THE TIME IT REACHES THE I 20 CORRIDOR. WITH
THAT WE STILL EXPECT HURRICANE FORCE WINDS OR ATLEAST GUSTS UP TO
LOWNDES COUNTY. ACROSS THE JACKSON METRO ESPECIALLY RANKIN COUNTY
SUSTAINED WINDS OF 50 TO 65 MPH AND GUSTS HIGHER THAN 80 MPH WILL BE
POSSIBLE BY LATE AFTERNOON. EAST INTO MERIDIAN AND JASPER AND CLARKE
COUNTIES WILL SEE SUSTAINED WINDS OF 55 TO 70 WITH GUSTS POSSIBLY UP
TO 90 MPH.

WINDS ARE ALREADY GUSTING ABOVE 50 MPH IN HATTIESBURG POSSIBLY
HIGHER AS WE CAN NOT GET UPDATED ASOS READINGS. IN JACKSON AND
MERIDIAN WE ARE GUSTING ABV 30 MPH ALREADY. LOOK FOR THESE WIND
SPEEDS TO INCREASE THROUGHOUT THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  73  88  69 / 100 100  30  10
MERIDIAN      79  74  88  68 / 100 100  30  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...INLAND HURRICANE WARNING FROM 7 AM MONDAY TO MIDNIGHT TUESDAY
     FOR MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     FLASH FLOOD WATCH FROM 1 PM MONDAY TO MIDNIGHT TUESDAY FOR
     MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
     MSZ073-MSZ074.

     INLAND HURRICANE WARNING FROM 1 PM MONDAY TO MIDNIGHT TUESDAY
     FOR MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062.

     INLAND HURRICANE WARNING FROM 1 PM MONDAY TO 6 AM TUESDAY FOR
     MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
     MSZ052.

     FLASH FLOOD WATCH FROM 5 PM MONDAY TO 6 AM TUESDAY FOR MSZ025-
     MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
     MSZ036-MSZ037-MSZ038-MSZ039-MSZ042-MSZ044-MSZ045-MSZ046.

     FLASH FLOOD WATCH FROM 1 PM MONDAY TO 6 AM TUESDAY FOR MSZ043.

     INLAND HURRICANE WARNING FROM 7 PM MONDAY TO 6 AM TUESDAY FOR
     MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039.

     INLAND TROPICAL STORM WARNING FROM 7 PM MONDAY TO 6 AM TUESDAY
     FOR MSZ026-MSZ027-MSZ028-MSZ036-MSZ042.

     INLAND TROPICAL STORM WARNING FROM 1 PM MONDAY TO MIDNIGHT
     TUESDAY FOR MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.

     WIND ADVISORY FROM 7 PM MONDAY TO 6 AM TUESDAY FOR MSZ018-MSZ019-
     MSZ025-MSZ034-MSZ035.

     WIND ADVISORY FROM 1 PM MONDAY TO 6 AM TUESDAY FOR MSZ040-MSZ041.

LA...WIND ADVISORY FROM 1 PM MONDAY TO 6 AM TUESDAY FOR LAZ007-LAZ008-
     LAZ009.

     WIND ADVISORY FROM 1 PM MONDAY TO MIDNIGHT TUESDAY FOR LAZ015-
     LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...WIND ADVISORY FROM 7 PM MONDAY TO 6 AM TUESDAY FOR ARZ074-ARZ075.

&&

CAB
Hazardous weather outlook, Aug 29, 5:24 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT MON AUG 29 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301024-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
524 AM CDT MON AUG 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING AS
RAINBANDS ASSOCIATED WITH KATRINA MOVE ACROSS MISSISSIPPI.  THE
GREATEST RISK OF SEEING TORNADOES WILL OCCUR OVER AREAS MAINLY
ALONG AND EAST OF A BUDE...TO YAZOO CITY...TO GRENADA LINE.

...FLOODING...
FLASH FLOODING OF SMALL STREAMS...CREEKS...AND URBAN AREAS WILL
BE LIKELY EAST OF A BROOKHAVEN...TO CLINTON...TO GREENWOOD LINE
THROUGH THIS EVENING AS HURRICANE KATRINA MOVES INLAND.
TORRENTIAL RAINFALL WILL BE ASSOCIATED WITH THE PASSAGE OF THE
HURRICANE. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...WITH STORM
TOTALS OF 5 TO 10 INCHES...WILL OCCUR...AND THIS WILL CAUSE FLASH
FLOODING PROBLEMS.

...NON PRECIPITATION...
HURRICANE FORCE WINDS WILL BE LIKELY ALONG AND EAST OF A
BROOKHAVEN...TO CLINTON...TO EUPORA LINE THROUGH THIS EVENING.
TROPICAL STORM FORCE WINDS WILL BE POSSIBLE JUST TO THE WEST OF
THIS AREA...AND TO THE EAST OF A LINE FROM NATCHEZ...TO
VICKSBURG...TO GRENADA.  WINDS GREATER THAN 25 MPH WILL BE COMMON
OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND DELTA REGION
OF MISSISSIPPI.

VERY STRONG WINDS CAPABLE OF PRODUCING WIDESPREAD SIGNIFICANT
DAMAGE WILL BE ASSOCIATED WITH HURRICANE KATRINA. FOR MORE
SPECIFIC INFORMATION REGARDING THE STRENGTH AND TIMING OF THESE
HIGH WINDS...PLEASE REFER TO THE INLAND WATCHES AND
WARNINGS...JANNPWJAN...AND THE HURRICANE LOCAL
STATEMENT...JANHLSJAN...ISSUED BY THE NATIONAL WEATHER SERVICE IN
JACKSON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD ALREADY BE ACTIVATED IN SUPPORT OF
OPERATIONS RELATED TO HURRICANE KATRINA.  ACTIVATION IS REQUESTED
TO CONTINUE THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Aug 29, 9:25 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT MON AUG 29 2005

MSZ072>074-291630-
FORREST-LAMAR-MARION-
925 AM CDT MON AUG 29 2005

...DANGEROUS AND POTENTIALLY LIFE-THREATENING CONDITIONS BEGINNING TO
OVERSPREAD THE HIGHWAY 98 CORRIDOR...

AT 925 AM...DOPPLER RADAR INDICATED BANDS OF STRONG SQUALLS ON
THE NORTH SIDE OF HURRICANE KATRINA MOVING THROUGH FORREST...
LAMAR...AND MARION COUNTIES. DOPPLER RADAR AND SURFACE REPORTS
INDICATED THAT SUSTAINED TROPICAL STORM FORCE WINDS OF 50 TO 70
MPH...WITH GUSTS IN EXCESS OF 75 MPH...ARE LIKELY WITH THESE BANDS OF
SQUALLS. EXTENSIVE DAMAGE TO TREES...HOUSES...AND POWERLINES HAS
ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL ONLY
BECOME MORE WIDESPREAD AND EXTENSIVE.

ANALYSIS OF DOPPLER RADAR AND SATELLITE IMAGERY INDICATES THAT THE
NORTH SIDE OF THE DANGEROUS EYEWALL OF KATRINA WILL LIKELY BE
REACHING THE SOUTHERN SECTIONS OF THESE COUNTIES BY AROUND MIDDAY.
CONDITIONS WILL DETERIORATE DRAMATICALLY AS THIS HAPPENS. KATRINA MAY
STILL BE A CATEGORY THREE HURRICANE AT THAT TIME...WITH WINDS OF
100 TO 120 MPH POSSIBLE. THIS WOULD RESULT IN POTENTIALLY
CATASTROPHIC WIND DAMAGE.

PEOPLE IN THESE COUNTIES SHOULD IMMEIDATELY MOVE TO A PLACE OF SAFETY
AND DO NOT VENTURE OUT. TREAT THIS SITUATION AS IF IT WERE A TORNADO.
MOVE TO AN INTERIOR ROOM OF THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

STAY TUNED FOR UPDATES AND WARNINGS AS THIS DANGEROUS WEATHER
EPISODE UNFOLDS.

GERARD
Local storm report, Aug 29, 9:26 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
926 AM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HURRICANE        PURVIS                  31.14N 89.41W
08/29/2005                   LAMAR              MS   EMERGENCY MNGR

            EMERGENCY MANAGERS OFFICE REPORTED COUNTY WIDE DAMAGE OF
            36 TREES DOWN, 16 POWER LINES DOWN, AND SEVERAL SHEDS
            DESTROYED OR WITH MAJOR ROOF DAMAGE

&&

PEDEN
Local storm report, Aug 29, 9:34 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
934 AM CDT MON AUG 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HURRICANE        PURVIS                  31.14N 89.41W
08/29/2005                   LAMAR              MS   EMERGENCY MNGR

            EMERGENCY MANAGERS OFFICE REPORTED COUNTY WIDE DAMAGE OF
            36 TREES DOWN, 16 POWER LINES DOWN, AND SEVERAL SHEDS
            DESTROYED OR WITH MAJOR ROOF DAMAGE

0915 AM     HURRICANE        PETAL                   31.34N 89.25W
08/29/2005                   FORREST            MS   EMERGENCY MNGR

            EMERENGY MANAGERS OFFICE REPORTED NUMEROUS TREES AND
            POWER LINES DOWN IN THE AREA. TREES ON HOMES, POWER LINE
            DOWN ON FIRE TRUCK. WINDS ESTIMATED AT 40 MPH.

&&

PEDEN
Special weather statement, Aug 29, 10:10 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NWS HUNTSVILLE AL
1010 AM CDT MON AUG 29 2005

MSZ072>074-291800-
FORREST-LAMAR-MARION-
1010 AM CDT MON AUG 29 2005

...CONDITIONS TO RAPIDLY DETERIORATE THROUGH THE MORNING...

AT 1010 AM...DOPPLER RADAR INDICATED BANDS OF STRONG SQUALLS ON THE
NORTH SIDE OF HURRICANE KATRINA MOVING THROUGH THE HIGHWAY 84
CORRIDOR. DOPPLER RADAR AND SURFACE REPORTS INDICATED THAT SUSTAINED
TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH...WITH HIGHER GUSTS...ARE
LIKELY WITH THESE BANDS OF SQUALLS. DAMAGE TO TREES...HOUSES...AND
POWERLINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS
DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE.

EXTRAPOLATION OF SATELLITE AND RADAR IMAGERY INDICATES THAT THE EYE
OF KATRINA SHOULD REACH THE HIGHWAY 84 CORRIDOR BY EARLY AFTERNOON
AND THE TROPICAL STORM FORCE WINDS WILL REACH THE REGION BETWEEN 11
AM AND 1 PM. WHEN THIS OCCURS...CONDITIONS WILL ONLY DETERIORATE
FURTHER AS THE AFTERNOON PROGRESSES. KATRINA MAY STILL BE A CATEGORY
TWO HURRICANE AT THIS TIME...AND EXTENSIVE DAMAGE MAY OCCUR.

GERARD/ELLIOTT
Special weather statement, Aug 29, 10:51 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NWS HUNTSVILLE AL
1051 AM CDT MON AUG 29 2005

MSZ043-048>052-291715-
HINDS-LAUDERDALE-MADISON MS-NEWTON-RANKIN-SCOTT-
1051 AM CDT MON AUG 29 2005

...CONDITIONS TO RAPIDLY DETERIORATE THROUGH THE AFTERNOON...

AT 1000 AM...DOPPLER RADAR INDICATED BANDS OF STRONG SQUALLS ON THE
NORTH SIDE OF HURRICANE KATRINA MOVING THROUGH SOUTHERN MISSISSIPPI.
THESE BANDS ARE EXPECTED TO REACH INTERSTATE 20 CORRIDOR AROUND
NOON OR SHORTLY THERE AFTER. FROM NOW THROUGH EARLY AFTERNOON...WINDS
WILL BEGIN TO INCREASE AND BECOME SUSTAINED AT TROPICAL STORM
FORCE. AFTER 1 PM...HIGH END TROPICAL STORM FORCE WINDS ALONG WITH
MUCH HIGHER GUSTS WILL BE POSSIBLE AS THE CENTER OF HURRICANE
KATRINA MOVES INTO CENTRAL MISSISSIPPI. DAMAGE TO TREES...HOUSES...
AND POWER LINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...
THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE ACROSS A
LARGE PORTION OF CENTRAL MISSISSIPPI.

CBD
Special weather statement, Aug 29, 12:05 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NWS HUNTSVILLE AL
1205 PM CDT MON AUG 29 2005

MSZ043>046-048>052-054>058-062-291800-
CLARKE-COPIAH-HINDS-JASPER-KEMPER-LAUDERDALE-LEAKE-LINCOLN-
MADISON MS-NESHOBA-NEWTON-RANKIN-SCOTT-SIMPSON-SMITH-
1205 PM CDT MON AUG 29 2005

...INLAND HURRICANE WARNINGS GOING INTO EFFECT BY 1 PM FOR
CATASTROPHIC KATRINA...
...EXTREMELY DANGEROUS AND LIFE-THREATENING CONDITIONS SPREADING
NORTH THROUGH SOUTHEAST MISSISSIPPI...

AT 1200 PM...DOPPLER RADAR STRONG SQUALLS ON THE NORTH SIDE OF
HURRICANE KATRINA MOVING NORTH AT ABOUT 18 MPH ACROSS THE
INTERSTATE 20 CORRIDOR WHILE THE WESTERN FRINGES REACH THE
INTERSTATE 55 CORRIDOR. SUSTAINED TROPICAL STORM FORCE WINDS OF 40
TO 50 MPH...WITH HIGHER GUSTS OF 60 TO 70 MPH ARE LIKELY WITH THESE
SQUALLS. EXTENSIVE DAMAGE TO TREES...HOUSES...AND POWER LINES HAS
ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL
ONLY BECOME MORE WIDESPREAD AND EXTENSIVE.

EXTRAPOLATION OF SATELLITE AND RADAR IMAGERY INDICATES THAT THE EYE
OF KATRINA SHOULD REACH THE HIGHWAY 84 CORRIDOR BY 130 PM. WHEN
THIS OCCURS...CONDITIONS WILL DETERIORATE FURTHER AS THE AFTERNOON
PROGRESSES. KATRINA MAY STILL BE A CATEGORY TWO HURRICANE AS IT
CROSSES THE HIGHWAY 84 CORRIDOR...AND EXTENSIVE DAMAGE IS LIKELY TO
OCCUR.

RESIDENTS FROM THE BROOKHAVEN TO JACKSON TO MERIDIAN AREAS SHOULD
REMAIN IN A PLACE OF SAFETY DO NOT TAKE RISKS...YOUR LIFE MAY BE
AT STAKE...STAY INDOORS IN AN INTERIOR ROOM AWAY FROM WINDOWS.

BCC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:57 AM CDTTornado WarningJANForrest18 min
Aug 29, 7:57 AM CDTTornado WarningJANForrest12 min
Aug 29, 8:50 AM CDTFlash Flood WarningJANForrest, Lamar, Marion6 hr
Aug 29, 10:04 AM CDTTornado WarningJANLamar, Marion26 min
Aug 29, 11:03 AM CDTTornado WarningJANForrest, Lamar27 min
Aug 29, 11:08 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones, Lawrence, Lincoln6 hr
Aug 29, 11:37 AM CDTTornado WarningJANNewton, Scott38 min
Aug 29, 12:09 PM CDTTornado WarningJANNewton, Scott36 min
Aug 29, 12:12 PM CDTTornado WarningJANForrest, Lamar, Marion63 min
Aug 29, 12:13 PM CDTTornado WarningJANLauderdale32 min
Aug 29, 12:18 PM CDTFlash Flood WarningJANClarke, Copiah, Hinds, Jasper, Kemper, Lauderdale and 8 more6 hr
Aug 29, 12:34 PM CDTTornado WarningJANLeake56 min
Aug 29, 12:50 PM CDTTornado WarningJANMadison25 min
Aug 29, 12:52 PM CDTTornado WarningJANCovington, Jefferson Davis, Jones113 min
Aug 29, 1:10 PM CDTTornado WarningJANKemper, Neshoba50 min
Aug 29, 1:26 PM CDTTornado WarningJANLeake, Madison34 min
Aug 29, 1:35 PM CDTTornado WarningJANAttala40 min
Aug 29, 2:15 PM CDTFlash Flood WarningJANAttala, Holmes, Noxubee, Winston, Yazoo6 hr
Aug 29, 2:51 PM CDTFlash Flood WarningJANForrest, Lamar, Marion3 hr
Aug 29, 3:52 PM CDTFlash Flood WarningJANCarroll, Choctaw, Clay, Grenada, Leflore, Lowndes and 3 more6 hr
Aug 29, 6:20 PM CDTFlash Flood WarningJANLauderdale, Newton100 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.